Police are today (Friday) issuing a drugs warning after a number of reports over the last week of young Hawick people experiencing significant adverse effects from consuming an unidentified pink tablet.
On Wednesday, five males, all under the age of 16, were taken to Borders General Hospital for severe sedation after apparently taking the unknown substance. And today (Friday), a further four males, all aged 16 or under, from the Hawick area were taken to the BGH after allegedly consuming the tablet. They remain in a stable condition.
Enquiries are ongoing and members of the public are being asked to be aware that some of the tablets may still be in circulation in the area and to bear in mind the health implications if consumed.
Inspector Calum Welsh told the Hawick News: “These recent and unfortunate incidents highlight the significant dangers of taking non-prescribed drugs.
“It is clear that the, as yet unidentified, pink tablets are extremely potent and should be avoided at all costs.
“We believe there are more tablets circulating, particularly in the Hawick area, and my message to the public is to stay vigilant.
“I would urge anyone who has taken the tablet and who feels unwell, or knows anyone who appears unwell after taking the substance, to please seek medical treatment as soon as possible.”
Anyone with information that can assist police is asked to contact 101 orCrimestoppers anonymously on 0800 555 111.